MAUDE Adverse Event Report: ANGIODYNAMICS ALPHAVAC; ALPHAVAC MULTIPURPOSE MECHANICAL ASPIRATION 25F/C20

ANGIODYNAMICS ALPHAVAC; ALPHAVAC MULTIPURPOSE MECHANICAL ASPIRATION 25F/C20
Model Number 25-302
Medical Device Problem Codes Material Twisted/Bent (2981); Device Handling Problem (3265)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up.Reference (b)(4).
 
Event or Problem Description
An end user experienced an issue when using an alphavac multipurpose mechanical aspirator f18 c8.During the procedure, the cannula kinked to an unusable state trying to advance thru the hemostatic valve on the sheath.After removing the funnel from the valve, it would not hold hemostasis anymore and blood began to leak from the pulmonary arteries at a high amount from the patient.The amount of blood loss was estimated to be approximately 30-40cc's.No medical treatment was provided to address the blood loss.The procedure was completed with a second alphavac f18.It was reported the patient was discharged the following day.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of "cannula kinked" and after removal of the cannula through the hemostasis valve, bleed back occurred through the valve, could not be confirmed - sample was not received.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Based on event description the potential root cause of the bleed back is damage to the hemostasis valve during removal of the severely kinked cannula through the sheath hub/valve.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: directions for use is provided with this device and contains the following statements: adverse events: this device, as do all embolectomy systems and devices, has possible side effects, which include, but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the directions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, and application of intravascular introducer systems which include but are not limited to: death, distal embolization of thrombus, pulmonary embolism.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Additional Manufacturer Narrative
After further review of the reported complaint, there was no patient harm, adverse event, or medical intervention required as a result of the device having a missing component.Therefore, angiodynamics has reassessed the regulatory reporting of this event based on reportability criteria and concluded that this event does not meet reporting requirements.Please disregard the initial report that was inadvertently sent and accept this as a final close out report of this event not meeting regulatory reporting.Reference (b)(4).

Brand Name
ALPHAVAC
Common Device Name
ALPHAVAC MULTIPURPOSE MECHANICAL ASPIRATION 25F/C20
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key16311880
Report Number1319211-2023-00006
Device Sequence Number6803266
Product Code QEZ
UDI-Device IdentifierH787253020
UDI-PublicH787253020
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K211081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number25-302
Device Catalogue Number25302
Device Lot Number5755579
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer05/08/2023
07/03/2024
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date05/10/2023
07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale